Toggle Main Menu Toggle Search

Open Access padlockePrints

An objective approach to prior mass functions for discrete parameter spaces.

Lookup NU author(s): Dr Cristiano Villa

Downloads

Full text for this publication is not currently held within this repository. Alternative links are provided below where available.


Abstract

We present a novel approach to constructing objective prior distributions for discrete parameter spaces. These types of parameter spaces are particularly problematic, as it appears that common objective procedures to design prior distributions are problem specific. We propose an objective criterion, based on loss functions, instead of trying to define objective probabilities directly. We systematically apply this criterion to a series of discrete scenarios, previously considered in the literature, and compare the priors. The proposed approach applies to any discrete parameter space, making it appealing as it does not involve different concepts according to the model. Supplementary materials for this article are available online.


Publication metadata

Author(s): Villa C, Walker SG

Publication type: Article

Publication status: Published

Journal: Journal of the American Statistical Association

Year: 2015

Volume: 110

Issue: 511

Pages: 1072-1082

Online publication date: 07/11/2015

Acceptance date: 05/08/2014

ISSN (print): 0162-1459

ISSN (electronic): 1537-274X

Publisher: American Statistical Association

URL: https://doi.org/10.1080/01621459.2014.946319

DOI: 10.1080/01621459.2014.946319


Altmetrics

Altmetrics provided by Altmetric


Actions

Find at Newcastle University icon    Link to this publication


Share